Skip to content
My WebMD Sign In, Sign Up
Not everything is fibro
avatar
missshortyd posted:
Evening Fmily
For the last three weeks I have been in a terrible flare so I thought
muscles hurt every where, cramps in arms and legs,sinus clogged,
ears clogged just plain miserable. Went to the Doc on monday and she did some blood work and found my potassium was very low and that's what was causing so much pain. She give me meds and took me off my water pill so hopefully I'll feel better in a couple of days. So glad I listen to friends on this site when they say everything is not always fibro.

Thanks
Linda
Reply
 
avatar
dollbug responded:
Hello Linda. Sorry that you have not been feeling well...I sure hope that you will recover soon. You are right...it is not always FM which rears its ugly head at us. I am also glad that it was something that the doctor could figure out without waiting so long.

Take care.


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

 
avatar
missist replied to dollbug's response:
that's happened to me sometimes. i take bp pills and diuretic too. I always take 'leg cramps' as a heads up that I need more fluid and might need a blood test.

there are foods that have some potassium--oj, bananas are good.

and it does make fibro feel worse, true.
mary
 
avatar
bette_kaffitz responded:
Linda,

Don't you hate those big "horse" potassium pills? My nurse practicioner took pity on me and prescribed this powder that you can add to water or any liquid. It tastes like imitation orange, but at least you can swallow it.

My potassium is always right on the border--doesn't matter whether I have or have not been supplementing. I do take the powder as directed, but it's mostly to make the np feel that I am following orders--since it doesn't seem to make much difference in the blood tests.

I just love how they make you stop all supplements and most Rx meds before surgery--and then they keep you in the hospital an extra day while they give you a potassium shot in the belly!

Hope the K helps with your muscle pains.

Bette
 
avatar
missist replied to bette_kaffitz's response:
Potassium is a big deal-- too much or not enough can kill you, so you do have to watch it.
 
avatar
booch007 responded:
Good morning al,

Yes potassium is so important to all our cells and muscles and your kidneys being a regualor in this. Taking any meds that increase the kidney dumping will increase potassium loss.

Often we don't eat the right vegetables to consume potassium like a banana, or we don't hold on to the intake we have. In saying this I will say there is a strong relationship to MAGNESIUM. If your overall magnesium level (not able to be tested) you can have a within normal range blood level of Mg, but have a cellular LOW level of Mg.......this was so hard to get for me.

But I know for a fact we needed to give Mg to patients when their potassiums were low and even giving them IV replacement it would not rise.

So, remember your Mg. Dr Oz states all should be on 250mg. Then I felt with all my issues I need to be on twice a day! That is what I take.

So, hoping this put a light on for someone in need.

Talk to your doc if you have kidney problems or liver problems. It made a difference for me.

Hugs, Nancy B
 
avatar
booch007 replied to booch007's response:
Also in answering the posted title.

I went to the ER because I was in so much pain.....bone pain (like bone cancer pain) and was just at a loss for WTH is wrong.

I had pneumonia** W O W.

So yes all pain is NOT FM...this is what makes this mess we are in so tough. We can all be shaken by other illnesses or electrolyte depletion and the symptoms so similar.

I laugh that I am going to have a heart attack and not know it (as so much for me is back, chest, neck) and it will just sneak in there like my usual.....I who have been in cardiology for 35 years..........will end up getting hurt because I didn't separate the symptoms. YIKES.

Here's hoping we learn to investigate any change in quality above the norm, new place of origin from the norm or a symptom we have not had.

It is not an easy illness to live with. (Sneaky dragon....)

Nancy B
 
avatar
missshortyd replied to booch007's response:
Thanks so much Nancy for your GOOD advice you are so right it is so easy to say it's just FM because we who suffer have so much going on and new stuff everyday it's hard to know that's why this board is so important to me I don't always post but i do read everyday.

Thanks
Linda


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
464 of 539 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.